U.S. doctors online nowAsk doctors free
Phillipsburg, NJ
A 57-year-old female asked:

Does lexapro (escitalopram) cause sexual side effects?

3 doctor answers3 doctors weighed in
Dr. Robert Killian
General Practice 29 years experience
SSRIs: Yes, this is possible in both men and women. It would help if you were more specific about your symptoms.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Yash Khanna
Family Medicine 58 years experience
Yes it does: Decrease sex drive, ejaculation problems in men, impotence and orgasm problem are the sexual side effects of lexapro (escitalopram).
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 33 years experience
Lexapro (escitalopram): Yes, like any other SSRI. Refer to my response on side-effects.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

Brick, NJ
A 33-year-old female asked:

Do sexual side effects of lexapro (escitalopram) go away?

1 doctor answer3 doctors weighed in
Dr. Sherry Broadwell
Clinical Psychology 24 years experience
Patience: Hello, patience is key when managing sexual side effects as it can take some time to adjust/resolve. Talk to the prescribing physician about options, e.g, potentially adjusting the dose, changing meds, or augmenting with another medication. Make sure you are also taking care of yourself, e.g., sometimes adjusting your exercise routine will give you more energy and desire for sex. Take care
Created for people with ongoing healthcare needs but benefits everyone.
New York, NY
A 22-year-old female asked:

Will the sexual side effects of Lexapro (escitalopram) wear off with long term use?

2 doctor answers3 doctors weighed in
Dr. Daryl Tanski
Specializes in Psychiatry
Side effects: sexual side effects of antidepressant medication are not thought to be permanent following their discontinuation. It is important to note that underlying conditions can also effect sexual functioning and be a reason for persistent problems.
Created for people with ongoing healthcare needs but benefits everyone.
Mount Wolf, PA
A 33-year-old male asked:

How long do the side effects of Lexapro (escitalopram) last?

1 doctor answer3 doctors weighed in
Dr. Clifton Schermerhorn
41 years experience
Seeyour Family Doc: They could last for several days...Depends on the side effects. I would strongly suggest that you see the doc who prescribed it before you stop or change this medication...Sooner rather than later..
Created for people with ongoing healthcare needs but benefits everyone.
A 48-year-old member asked:

Lexapro (escitalopram) side effects?

2 doctor answers9 doctors weighed in
Dr. Seth Kunen
Clinical Psychology 46 years experience
See below: Lexapro (escitalopram) is an ssri and is basically the "pure" form of citalopram. Most common se's effects are constipation, decreased sexual drive, GI problems, dizziness, drowsiness, dry mouth, headache, sweating, decreased appetite, and disrupted sleep. Many symptoms subside after 2 to 3 weeks. Stay on the medication for a couple of months to give it a chance to work. Often people quit too soon!
Created for people with ongoing healthcare needs but benefits everyone.
Malaysia
A 21-year-old female asked:

Will Lexapro (escitalopram) have any side effects?

2 doctor answers3 doctors weighed in
Dr. Randy Baker
Holistic Medicine 41 years experience
Side effects common: It is impossible to know if Lexapro (escitalopram) will have any side effects for you but it is known (like all similar medications) to cause a wide variety of side effects. Common side effects (affecting at least 10% of users) include headache, insomnia, sleepiness, nausea, diarrhea, dry mouth & reduced sex drive. But many have no side effects. See http://www.drugs.com/sfx/lexapro-side-effects.html
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Dec 13, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.